MAUDE Adverse Event Report: ZOLL CIRCULATION, INC ICY-3, JAPAN, FINAL PACKAGED KIT (APPLAUSE); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC ICY-3, JAPAN, FINAL PACKAGED KIT (APPLAUSE); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
At approximately 11:00 pm on (b)(6) 2024, ivtm therapy began using an icy catheter (lot 201537) for the cardiopulmonary arrest patient.At approximately 1:00 am on (b)(6) 2024, an alarm sounded on the thermogard xp ivtm system indicating a saline leak.The amount of saline in the saline bag had decreased, so a syringe was connected to the in luer and blood was confirmed when it was drawn in.Since there was no spare thermogard catheter, temperature management was continued with arctic sun.The alarm on the console was cleared.No device malfunction reported for the start-up kit.No patient injury was reported.
 
Additional Manufacturer Narrative
The reported complaint of a leak on icy catheter (lot 201537) was confirmed during functional testing.A pinhole leak was observed at the middle of the distal balloon during the functional pressure leak test.The probable root cause of the pinhole leak was a latent material defect.Functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a pinhole leak was observed at the middle of the distal balloon, confirming the reported complaint.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot number 201537.

Brand Name
ICY-3, JAPAN, FINAL PACKAGED KIT (APPLAUSE)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key20355838
Report Number3010617000-2024-00789
Device Sequence Number8127116
Product Code NCX
UDI-Device Identifier00849111050043
UDI-Public00849111050043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2026
Device Model NumberIC-3893
Device Catalogue Number8700-0657-03
Device Lot Number201537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown